Format

Send to

Choose Destination
J Nephrol. 2002 May-Jun;15(3):317-9.

Statin specific toxicity in organ transplant recipients: case report and review of the literature.

Author information

1
Department of Medicine, Brigham and Women's Hospital, Boston, MA 02115, USA.

Abstract

Statins are widely prescribed to organ transplant recipients with hyperlipidemia. We report the case of a cardiac transplant recipient who developed severe rhabdomyolysis and acute renal failure after being switched from pravastatin to simvastatin. The patient's other medications included cyclosporin A and diltiazem. Unlike pravastatin, the metabolism and tissue concentrations of simvastatin--and of other statins - can be greatly affected by these drugs. The propensity of the individual statins to interact with drugs commonly prescribed to transplant recipients is reviewed.

PMID:
12113605
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center